Alert archive / California / Wind Advisories in 2007
Wind Advisory 72, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 11, 2007, 1:19 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 1:19 PM PST (21:19 UTC)
- Expired
- Jan 11, 2007, 9:15 PM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 112119 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 119 PM PST THU JAN 11 2007 ...EXTREMELY LOW TEMPERATURES ON TAP FOR THIS WEEKEND... ...GUSTY WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON... .AN UPPER LOW SPINNING THROUGH NEVADA WILL USHER IN AN ARCTIC BLAST OF COLD AIR FOR THIS WEEKEND. WHILE HIGHS WILL STRUGGLE TO REACH THE UPPER 50S DURING THE DAY FRIDAY AND SATURDAY THE BIGGEST CONCERN WILL BE FRIDAY AND SATURDAY NIGHTS WHERE THERE WILL BE THE POTENTIAL FOR WIDESPREAD AND PROLONGED HARD FREEZES. FREEZE WATCHES AND WARNINGS ARE NOT ISSUED FOR THE MOUNTAINS...BUT THERE WILL BE EXTREMELY COLD AND HAZARDOUS TEMPERATURES FURTHER WORSENED BY GUSTY WINDS THROUGH THE WEEKEND. SINCE THERE HAVE ALREADY BEEN TWO OR MORE FREEZES FOR SAN LUIS OBISPO COUNTY...THE WESTERN AND INTERIOR PORTIONS OF SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY FREEZE WATCHES AND WARNINGS ARE NO NO LONGER ISSUED...BUT THESE AREAS ALSO HAVE THE STRONG POTENTIAL FOR OVERNIGHT FREEZES BOTH FRIDAY AND SATURDAY NIGHT. AT THIS TIME THE LOS ANGELES COUNTY COAST DOES NOT SEEM LIKELY FOR A FREEZE. TEMPERATURES...HOWEVER...WILL DIP TO NEAR FREEZING AND A FROST ADVISORY MAY BE NEEDED. GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH AHEAD OF A COLD FRONT WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY THROUGH THIS EVENING BEFORE TAPERING OFF TO 15 TO 25 MPH OVERNIGHT. CAZ059-120500- /O.NEW.KLOX.WI.Y.0072.070111T2119Z-070112T0500Z/ ANTELOPE VALLEY- 119 PM PST THU JAN 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH AHEAD OF A COLD FRONT WILL AFFECT PORTIONS OF THE ANTELOPE VALLEY THROUGH THIS EVENING BEFORE TAPERING OFF TO 15 TO 25 MPH OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-040-044>047-088-120500- /O.CON.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- SANTA CLARITA VALLEY- 119 PM PST THU JAN 11 2007 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING. THERE IS A POTENTIAL FOR A PROLONGED HARD FREEZE EACH NIGHT FRIDAY AND SATURDAY. THERE ARE STILL MANY VARIABLES IN PLACE FOR THIS EVENT WHICH WILL AFFECT THE SEVERITY...LOCATION AND DURATION OF THIS POTENTIAL FREEZE. WINDS...FOR INSTANCE...CAN LIMIT THE DEGREE AND DURATION OF FREEZES. IF THE WEATHER STAYS BREEZY THEN THE FREEZE WOULD BE CONFINED TO THE WIND SHELTERED LOCATIONS. AS THE EVENT DRAWS NEARER...THIS WATCH WILL BE UPDATED...REFINED AND POSSIBLY UPGRADED TO A FREEZE WARNING. PLEASE MONITOR LOCAL NEWS SOURCES FOR THE LATEST INFORMATION ON THIS POTENTIAL DANGEROUS AND DAMAGING FREEZE EVENT. PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS... SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR FREEZING TEMPERATURES NOW. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KAPLAN
1 follow-up statement
000 WWUS76 KLOX 120515 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 PM PST THU JAN 11 2007 ...WIDESPREAD HARD FREEZE POSSIBLE OVER SOUTHWESTERN CALIFORNIA THIS WEEKEND... ...GUSTY WINDS ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS TONIGHT... .AN UPPER LEVEL LOW OVER NEVADA WILL HELP TO USHER IN A FRIGID AIRMASS TO SOUTHWESTERN CALIFORNIA FOR THIS WEEKEND. WHILE HIGHS WILL STRUGGLE TO REACH THE MID 40S TO MID 50S OVER THE COAST AND VALLEYS DURING THE DAY FRIDAY AND SATURDAY...THE BIGGEST CONCERN WILL BE FRIDAY NIGHT AND SATURDAY NIGHT WHERE THERE WILL BE WIDESPREAD AND PROLONGED HARD FREEZES. FREEZE WATCHES AND WARNINGS ARE NOT ISSUED FOR THE MOUNTAINS...BUT THERE WILL BE EXTREMELY COLD AND HAZARDOUS TEMPERATURES FURTHER WORSENED BY GUSTY WINDS THROUGH THE WEEKEND. SINCE THERE HAVE ALREADY BEEN TWO OR MORE FREEZES FOR SAN LUIS OBISPO COUNTY...THE WESTERN AND INTERIOR PORTIONS OF SANTA BARBARA COUNTY...AND THE ANTELOPE VALLEY FREEZE WATCHES AND WARNINGS ARE NO NO LONGER ISSUED...BUT THESE AREAS WILL ALSO HAVE OVERNIGHT HARD FREEZES BOTH FRIDAY AND SATURDAY NIGHT. AT THIS TIME THE LOS ANGELES COUNTY COAST DOES NOT SEEM LIKELY FOR A FREEZE. TEMPERATURES...HOWEVER...WILL DIP TO NEAR FREEZING AND A FROST ADVISORY MAY BE NEEDED. GUSTY NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAIN OVERNIGHT. WINDS IN THE ANTELOPE VALLEY HAVE DIMINISHED...BUT WILL STILL BE 20 TO 30 MPH WITH HIGHER GUSTS FOR MOST OF THE NIGHT. CAZ059-120615- /O.CAN.KLOX.WI.Y.0072.000000T0000Z-070112T0500Z/ ANTELOPE VALLEY- 915 PM PST THU JAN 11 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ CAZ039-121100- /O.UPG.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/ /O.NEW.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/ /O.NEW.KLOX.WI.Y.0073.070112T0515Z-070112T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- 915 PM PST THU JAN 11 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY FOR A WIDESPREAD HARD FREEZE... ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT UNTIL 3 AM PST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH FRIDAY AND SATURDAY NIGHTS. TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH NIGHTS. IT APPEARS SATURDAY NIGHT MAY BE THE COLDER OF THE TWO NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN WITH THIS COLD SNAP. PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS...SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR FREEZING TEMPERATURES NOW. A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. IN ADDITION...FOR TONIGHT...GUSTY NORTH WINDS HAVE DEVELOPED BELOW PASSES AND CANYONS...WITH WINDS OF 25 TO 35 MPH. GUSTS OVER 4O MPH WILL BE POSSIBLE AS WELL. WINDS WILL DIMINISH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ040-044>047-088-121100- /O.UPG.KLOX.FZ.A.0001.070113T0900Z-070114T1700Z/ /O.NEW.KLOX.FZ.W.0001.070113T0900Z-070114T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-LOS ANGELES COUNTY VALLEYS- SANTA CLARITA VALLEY- 915 PM PST THU JAN 11 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY FOR A WIDESPREAD HARD FREEZE... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 9 AM PST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A HARD FREEZE IN WIND SHELTERED AREAS IS LIKELY BOTH FRIDAY AND SATURDAY NIGHTS. TEMPERATURES WILL FALL BELOW FREEZING BY LATE EVENING AND BELOW 28 DEGREES SHORTLY AFTER MIDNIGHT FOR BOTH NIGHTS. MINIMUM TEMPERATURES MAY FALL TO AS LOW AS THE UPPER TEENS TO LOW 20S IN THE COLDEST INTERIOR VALLEYS SUCH AS OJAI VALLEY....ESPECIALLY FOR SATURDAY NIGHT WHICH APPEARS SHOULD BE THE COLDER OF THE TWO NIGHTS. RECORD LOW TEMPERATURES WILL LIKELY BE BROKEN IN SOME AREAS WITH THIS COLD SNAP. PEOPLE WITH INTEREST AFFECTED BY FREEZES...SUCH AS OUTDOOR PLANTS... SPRINKLERS...PETS...AND LIVESTOCK SHOULD START TO MAKE PLANS FOR FREEZING TEMPERATURES NOW. A FREEZE WARNING FOR A HARD FREEZE MEANS SUB-FREEZING TEMPERATURES BELOW 28 DEGREES FOR AT LEAST TWO HOURS ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ052-121100- /O.NEW.KLOX.WI.Y.0073.070112T0515Z-070112T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 915 PM PST THU JAN 11 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS. WINDS WILL DIMINISH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 10:05 AM PST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 11, 10:05 AM PST, 3 hours 14 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 AM PST THU JAN 11 2007 UPDATED AVIATION DISCUSSION AND ADVISORIES .SHORT TERM...ONLY CHANGES MADE THIS MORNING WAS LOWERING POPS OVER LA COUNTY TO SLIGHT CHANCE ON FRIDAY. WITH TROUGH MOVING PROGRESSIVELY FASTER SKIES SHOULD CLEAR OUT QUICKER WITH THE EXCEPTION OF THE USUAL NORTHERN SLOPES OF THE LA/VTU MOUNTAINS THROUGH FRI EVENING WITH SNOW SHOWERS IMPACTING THE INTERSTATE 5 CORRIDOR. WITH GENERALLY CLEAR SKIES AND LESS MOISTURE ACROSS THE REGION...CONFIDENCE REMAINS HIGH FOR VERY COLD TEMPS AFFECTING SOUTHERN AND CENTRAL CALIFORNIA AS PREVIOUS DISCUSSION MENTIONS. ...FROM PREVIOUS DISCUSSION... .THE MARINE LAYER HAS REDEVELOPED AND HAS DEEPENED RAPIDLY DURING THE PAST 12 HOURS...NOW UP TO 5000 FEET...WITH CLDS PUSHING INTO AND THRU THE CSTL SLOPES...AND TRYING TO SPREAD INTO THE ANTELOPE VALLEY. GIVEN THE RAPID DEEPENING OF THE MARINE LAYER...THE SHARP INCREASE IN ONSHORE GRADS...INCREASINGLY CYCLONIC FLOW THRU THE ATMOSPHERE...AND A VORT LOBE APCHG FROM THE NORTHWEST...THERE IS THE POSSIBILITY THAT SOME SCATTERED LIGHT RAIN OR SHOWERS COULD DEVELOP JUST ABOUT ANYWHERE THIS MORNING...AT LEAST FROM THE CSTL SLOPES WWD...AND CAN NOT RULE OUT SCATTERED SHOWERS THRU THE DAY. CERTAINLY DO NOT XPCT ANYTHING HEAVY...AND MANY AREAS MAY REMAIN DRY...BUT THE RISK IS STILL THERE TODAY. OTHERWISE...XPCT A GOOD DEAL OF CLOUDS ACRS THE REGION TODAY. THERE WILL BE GUSTY WINDS...ESPECIALLY IN THE MTNS AND DSRTS...AND WINDS COULD APCH ADVISORY LEVELS THIS AFTERNOON. HAVE LEFT WINDS JUST BELOW ADVISORY LVLS...BUT THAT WILL HAVE TO BE WATCHED CLOSELY TODAY. TODAY WILL BE ANOTHER DAY WITH SIGNIFICANT COOLING...DOWN ANOTHER 10 DEGREES OR SO IN MANY AREAS...AND EXPECT ONLY THE WARMER LOCATIONS ON THE COASTAL PLAIN AND VLYS OF L.A. AND VTU COUNTIES TO REACH 60 DEGREES TODAY. THE MODELS ARE IN MUCH BETTER AGREEMENT THIS MORNING...AND HAVE BEEN FAIRLY CONSISTENT FOR THE PAST 3 RUNS OR SO. BOTH THE GFS AND THE WRF SHOW THE CENTER OF AN EXTREMELY COLD UPPER LOW DROPPING SWD THRU THE PAC NW TODAY AND TONIGHT...REACHING A POSITION NEAR RENO VERY LATE TONIGHT...THEN SWINGING SEWD TO A POSITION TO THE W OF LAS VEGAS BY LATE FRI AFTERNOON. THIS TRACK IS A BIT FARTHER INLAND THAN SOME OF THE RUNS OF THE WRF HAD BEEN SHOWING...BUT IT IS FAIRLY CLOSE TO THE TRACK SHOWN BY THE GFS THE LAST FEW RUNS. THEREFORE... IT WILL BE STARVED FOR MSTR. HOWEVER...CRASHING HEIGHTS...INCREASING INSTABILITY DUE TO SIGNIFICANT COOLING ALOFT...AND A STRONG VORT LOBE DROPPING SWD TOWARD THE AREA SHOULD KEEP A THREAT OF SHOWERS TONIGHT AND FRI. ENOUGH MSTR WILL LIKELY LINGER TO KEEP THE THREAT GOING ACRS L.A. COUNTY INTO FRI EVENING. CAN NOT RULE OUT AN ISOLD TSTM LATER TODAY THRU FRI...ESPECIALLY ACRS THE CSTL WATERS...AND ANY TSTM COULD PRODUCE WATERSPOUTS AND SMALL HAIL. AT THIS TIME...IT LOOKS LIKE THE BEST THREAT OF PRECIP AND THE HIGHEST TOTALS WILL BE IN THE MTNS AND ACRS L.A. COUNTY... BUT PRECIP AMOUNTS WILL BE ON THE LIGHT SIDE...GENERALLY ONE QUARTER OF AN INCH OR LESS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN THE MTNS. HAVE DECIDED TO KEEP POPS IN THE CHANCE CATEGORY...SINCE SHOWERS WILL LIKELY BE SCATTERED IN NATURE...AND NOT ALL AREAS WILL RECEIVE MEASURABLE PRECIP. TEMPS AT 850 AND 950 MB WILL CONT TO DROP QUICKLY LATER TODAY AND TONIGHT...AND SNOW LEVELS WILL LIKELY DROP TO BETWEEN 1500 AND 2000 FEET BY LATE TONIGHT...AND CONT THAT WAY INTO FRIDAY EVENING. THIS WOULD BRING SNOW LOCALLY INTO THE FOOTHILLS AROUND THE LOCAL VALLEYS. THERE COULD LOCALLY BE SMALL ACCUMULATIONS OF SNOW IN THE FOOTHILLS ABOVE THE VALLEYS AND IN THE ANTELOPE AND CUYAMA VLYS...BUT PROBABLY LESS THAN AN INCH IN MOST AREA. A FEW INCHES MAY FALL IN THE MOUNTAINS...AND SNOW ADVISORIES...OR SNOW AND BLOWING SNOW ADVISORIES MAY HAVE TO BE CONSIDERED...DEPENDING UPON HOW WDSPRD PRECIPITATION BECOMES. FRI WILL BE A VERY COLD DAY ACRS THE FCST AREA...WITH SOME VLY LOCATIONS REMAINING IN THE 40S. ALL LOCATIONS IN SOUTHWESTERN CALIFORNIA WILL FAIL TO RISE OUT OF THE 50S ON FRIDAY. BESIDE THE VERY LOW SNOW LEVELS...THE OTHER IMPRESSIVE ASPECT OF THIS SYSTEM WILL BE THE COLD. THE LATEST RUNS SUGGEST EVER SO SLIGHTLY LESS COLD CONDITIONS THAN PREVIOUS RUNS AS THICKNESSES AND TEMPS AT 850 AND 950 MB DO NOT GET QUITE AS LOW AS ON PREVIOUS RUNS FRI NIGHT/SAT MORNING...AND THESE VALUES MODERATE A BIT SOONER SINCE THE SYSTEM IS MORE PROGRESSIVE. HOWEVER...IT STILL LOOKS LIKE TWO VERY COLD NIGHTS ACRS THE AREA FRI NIGHT AND SAT NIGHT...WITH RECORD OR NEAR RECORD LOW TEMPERATURES POSSIBLE IN MANY LOCATIONS. HARD FREEZES ARE POSSIBLE IN ALL AREAS WITH THE EXCEPTION OF THE L.A. COUNTY CST AND CATALINA ISLAND. FREEZE WATCHES HAVE BEEN ISSUED FOR THE L.A. AND VTU COUNTY VLYS...THE VENTURA COUNTY CST...THE SBA COUNTY S CST...AND THE SANTA MONICA MTNS. SINCE CSTL SXNS OF SLO AND SBA COUNTIES HAVE ALREADY EXPERIENCED A FEW NIGHTS OF TEMPS IN THE 20S...THOSE AREAS WERE NOT INCLUDED IN THE WATCH. ON FRIDAY NIGHT...VERY STRONG COLD ADVECTION...AND IMPRESSIVELY LOW THICKNESS VALUES AND 850/950 MB TEMPS SHOULD ALLOW IT TO GET QUITE COLD ACRS MUCH OF THE AREA. ONE LIMITING FACTOR FOR LOW TEMPS FRI NIGHT WILL BE ANY LINGERING CLOUDINESS...WHICH WILL LIKELY KEEP TEMPS UP SLIGHTLY ACRS L.A. COUNTY. HOWEVER...IF IT CLEARS EARLY FRI EVENING...A SOLUTION TOWARD WHICH THE LATEST MODELS HAVE TRENDED...THIS MAY NOT BE MUCH OF ANN ISSUE. THE OTHER FACTOR WILL BE THE WIND. AT THIS POINT...DO NOT XPCT WDSPRD STRONG WINDS...BUT WHERE WINDS STAY UP...TEMPS WILL ALSO STAY UP A BIT. ON THE OTHER HAND...AREAS OF GUSTY WINDS IN THE MTNS LATE TONIGHT THROUGH SATURDAY MORNING WILL PRODUCER VERY LOW TO DANGEROUS WIND CHILL VALUES...WITH APPARENT TEMPERATURES FEELING LIKE ZERO TO TEN DEGREES BELOW ZERO AT TIMES IN THE MTNS. PEOPLE DOING OUTDOOR ACTIVITIES IN THE MTNS...INCLUDING SKIING AND SNOWBOARDING SHOULD BE PREPARED FOR BITTERLY COLD WIND CHILL VALUES. ALTHOUGH HGTS/THICKNESSES AND TEMPS AT 850 WILL BEGIN TO RISE SAT...LOW LVL COLD AIR WILL REMAIN IN PLACE...AND IT WILL BE DRIER SAT NIGHT. THEREFORE...LOW TEMPS WILL BE AS COLD OR POSSIBLY COLDER IN MOST AREAS SAT NIGHT. WIND SHELTER LOCATIONS IN THE L.A. AND VTU COUNTY VLYS COULD DROP INTO THE 20S... WITH TEMPS IN THE MID TO UPPER 20S POSSIBLE IN COLDER LOCATIONS OF THE VTU COUNTY CST AND THE SANTA BARBARA COUNTY S CST. LOWS WILL DROP INTO THE TEENS IN THE ANTELOPE VLY...AND THE INTERIOR VLYS OF SLO AND SBA COUNTY. ONLY THE L.A. COUNTY CSTL PLAIN IS LIKELY TO REMAIN MUCH ABOVE FREEZING...BUT EVEN THERE...LOCAL FROST IS POSSIBLE. .LONG TERM...HGTS WILL RISE ACRS THE AREA ON SUNDAY...SO TEMPS WILL LIKELY BE ON THE RISE. THE GFS SHOWS ANOTHER VIGOROUS UPPER DROPPING SWD THRU THE GREAT BASIN INTO THE FOUR CORNERS AREA SUN NIGHT AND MONDAY...PUTTING THE BRAKES ON HEIGHT RISES AND BRINGING A RETURN TO OFFSHORE FLOW AND LOCALLY GUSTY WINDS. LOOKS LIKE OFFSHORE GRADS PEAK MON NIGHT/TUE...AND WIND ADVISORIES/WARNINGS MAY BE REQUIRED FOR SOME AREAS. YET AGAIN...CONDITIONS MAY APCH CRITICAL VALUES FOR FIRE DANGER. BEYOND TUE...LOOKS LIKE OFFSHORE GRADS WILL WKN AS AN UPPER LOW PUSHES INTO NRN CA...BUT MODELS HAVE BEEN QUITE INCONSISTENT WITH THE UPPER PATTERN FOR NEXT WEEK...SO CONFIDENCE IN THE DETAILS IS LOW. && .AVIATION... NORTH OF POINT CONCEPTION OVERCAST SKIES SHOULD STAY ABOVE MVFR CAT THROUGH THIS EVENING. GUSTY NW WINDS ARE LIKELY AFTER 20Z AT KSMX AND KSBP. SOUTH OF POINT CONCEPTION...DEEPENING MARINE LAYER UP TO 050. THERE IS STILL A CHANCE FOR SOME DRIZZLE THIS MORNING...BUT WILL NOT BE WIDESPREAD. COASTAL AND VALLEY AIRFIELDS WILL SEE PERIODS OF MVFR CIGS ABOVE 020...BUT WILL BE TEMPORARY AND MOSTLY BE ABOVE 035. RAIN CHANCES SEEM LESS AND LESS LIKELY WITH EACH PASSING HOUR. THIS AFTERNOONS CHANCES ARE NOT WORTH MENTIONING IN THE TAF...BUT THERE IS STILL AN OUTSIDE SHOT OVERNIGHT. WINDS WILL PICKUP LATER IN THE EVENING AND INTO FRI MORNING. KLAX WILL BE OVERCAST VFR THROUGH THIS EVENING...WITH AN HOUR OR TWO POSSIBLE OF CIGS NEAR 025 BETWEEN 19Z-23Z. WESTERLY WIND SHOULD TAKE HOLD AFTER 20-21Z. WINDS WILL THEN PICKUP THIS EVENING THROUGH FRI MORNING OUT OF THE WEST...WITH GUSTS NEAR 20 KT VERY POSSIBLE AROUND SUNRISE AT KLAX. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH (SEE LAXNPWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KAPLAN/BRUNO AVIATION...KITTELL
Hazardous weather outlook, Jan 11, 9:30 AM PST, 3 hours 49 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 5:58 PM PST | Freeze Watch | LOX | Los Angeles | 27 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.